Alert archive / Iowa / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 29, 1997, 3:44 PM CDT for Dubuque County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 29, 1997, 6:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 292045 FFWMLI IAC061-292340- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 PM CDT SUN JUN 29 1997 * FLASH FLOOD WARNING FOR DUBUQUE COUNTY - NORTHEASTERN IOWA * UNTIL 640 PM CDT * * AT 340PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW A LINE OF STRONG THUNDERSTORMS WITH TORENTIAL DOWNPOURS FROM DUBUQUE TO NORTH OF CASCADE. THESE STORMS WERE PRODUCING LOCALIZED RAINFALL RATES OF UP TO TWO INCHES PER HOUR. * FORECAST CONDITIONS TRAINING OF THE STRONG THUNDERSTORMS WILL CONTINUE THROUGH 6PM RESULTING IN ADDITIONAL RAINFALL RATES OF 1 TO 2 INCHES. LEAVE FLOOD PRONE OR LOW LYING AREAS IMMEDIATELY. THIS WARNING REPLACES THE PREVIOUS FLASH FLOODING WARNING FOR EASTERN DUBUQUE COUNTY.. PHILIP/BERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 12:57 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 29, 12:57 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1240 PM CDT SUN JUN 29 1997 PARAMETERS COMING TOGETHER FOR AN ACTIVE AFTERNOON ACROSS CWA. LASTEST ADAP SUGGESTS INSTABILITY AXIS SITUATED ROUGHLY FROM I-80 SOUTHWARD WITH LIFTED INDICES APPROACHING -10. IN ADDITION MOISTURE POOLING WAS OCCURING IN SAME AREA IN CONJUNCTION WITH LEFTOVER OUTFLOW BOUNDARY. SUGGEST CAT POPS FOR TSRA THIS EVENING MAINLY ALONG AND WEST OF THE MISSISSIP PI WITH MAIN EMPHASIS ON VERY HEAVY RAIN SINCE PCP WATER VALUES ARE APPROACHING AN 1.50. CID 68/60 DBQ 67/60 MLI 67/60 BRL 68/60 BERG
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:53 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 32 min |
| Jun 29, 2:43 PM CDT | Flash Flood Warning | DVN | Dubuque | 3 hr |
| Jun 29, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 62 min |
| Jun 29, 5:32 PM CDT | Flash Flood Warning | DVN | Linn | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.